Discussions that mention seroquel

Pain Management board


I must ask... why is he on the seroquel? If it is to help him sleep, he DOES NOT need that high of a dose. 300 mgs is NOT NORMAL!!! I was taking 25-50 mgs to help me sleep, and that usually knocked me out. Also, if he is on the Clonazapan (which is higher than the usual dose), then he really shouldn't need anything else to sleep. No wonder he is sleeping all of the time! I think the high dose of seroquel, mixed with the Clonazapan and other meds, are making him a zombie. I would think either one Clonazapan or a low dose of seroquel would be sufficient to help him sleep (esp when you think of its sedating effects combined with the sedating effects of the pain meds), if that is why he's taking those meds.

I would go with him to his next appt and ask his dr about this. That high of doses of seroquel are reserved for people with schizophrenia (not saying your husband is, but trying to make you understand why seeing that dose shocked me). And usually, that high of a dose is meant to heavily sedate schizophrenics to help "control" them.

I have a lot of experience with psychiatric meds of this kind (mind you, I'm no expert), so I'm really curious as to the reasoning for the high dose of seroquel! I have a strong feeling if you get him off that dose of seroquel, then he will start being himself again. I really do. Please post and let us know what happens, and please take my advice about talking to his dr. about this.
I'm so sorry to hear about your predicament and your situation too. I can only imagine how hard it must be on the both of you. I agree with Shore that perhaps you should go with him to the doctor and discuss his medications. Perhaps he needs a higher dose of the Methadone instead of using Oxy as well. I'm quite surprised to see so many different medications at once when often it is better to increase the dosage of one medication instead of adding numerous which leads to various side effects.

As far as Seroquel I disagree, not everyone responds the same to any medication. My husband takes 150 mgs to sustain sleep and is not a zombie by any means nor is he a schizophrenic, and it is IS normal with 800 being the max in one day. Seroquel is now used to also treat general depression, sleep depravity and bi-polar disorder. Like many medications, it is multifunctional. The one thing to watch out for at his level is siezures as it is known to cause them after prolonged used of higher levels.

I am not so convinced the Seroquel is the cause of the sleep issue as Methadone has a long half life which does cause sleep induced states in some individuals. It could also be a combination of all medications causing his sleep induced state, add to that I wouldn't be surprised if he is depressed which too will add to the desire to do nothing, constant sleep states and mood swings.

If you have little to no luck with the doctor you may consider some sort of counseling. I'm sure that's not what most individuals want to hear but if his mood swings are that severe he may be suffering from a bi-polar disorder that may or may not be caused by his chronic pain. It is important for some individuals (and the requirement of some pain management specialists) for those with chronic pain to see out some sort of counseling to learn to cope with the pain, for both the partner and the patient.

My thoughts and prayers are with you both and I hope you find the answers soon.
Best of luck
Barbie
I did not imply that her husband was schizophrenic. I understand that medicines work differently for everyone, but that dose of seroquel, combined with the clonazapan and pain medication, seems a little overboard.

800 mgs is the max for patients with schizophrenia, but its side effects at that level are somewhat undiserable. Research about the drug online will tell you this. I was on seroquel to help me sleep, along with having it as a mood stabilizer, so I am well aware of its uses.

Jag - please REMOVED speak with your dr about the seroquel. I've tried many psychiatric drugs (seroquel and clonazapan included) myself, so I am speaking from *personal* experience. I've taken psychiatric medications such as these at the same time as pain medication, so I know what effect that can have. I have also done research on these drugs. If you research these drugs, pay attention to how they react with pain medications, and then you will understand why I worry that the combination of these meds might be amplifying the effect of the medicines prescribed to sleep.

My thoughts and prayers are with you.